Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have Addison's disease, irritable, short-tempered. Is this a feature of the disease. Also have pernicious anemia

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3570 Questions
Question
My husband has Addison's disease. He is also very irritable and short tempered and can sulk for days. This is much worse than it used to be. Is this a feature of the disease?

He also has perniceous anoemia.
Posted Wed, 23 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Raju A.T 4 hours later
Hi,

Thanks for your query.

Yes, changes in mood and personality is one of the commonly encountered symptoms in Addison's disease. Also there will be reduced tolerance to emotional stress which may aggravate the above symptoms.

Cortisol stabilizes mood and a person's sense of well-being.Since there is deficiency of this hormone in Addison's disease, affected people do suffer from personality changes.

The treatment of such a mood disorder seen in Addison's disease is dependent on the treatment of the main disease itself.

hydrocortisone is the only best way to combat the mood disorder seen in Addison's disease. Psychotherapy through sessions of counselling by a psychiatrist also helps but not to the comfort levels.

Hope I have answered your query. Let me know if I can assist you further.

Regards,


Above answer was peer-reviewed by
 
Follow-up: Have Addison's disease, irritable, short-tempered. Is this a feature of the disease. Also have pernicious anemia 8 hours later
Can the irritability and bad temper be reduced if he gets his medication adjusted. Should he go to his GP and get his prescription changed?
 
 
Answered by Dr. Raju A.T 7 hours later
Hi,

Thanks for writing back.

Yes, you got it right. He has to consult his treating doctor for the revision of the dosage and adjusting according to the present symptoms and needs.

Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.

I wish him a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor